| Model Number |
RETRACTABLE CANNULATED KNIFE, STRAIGHT |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy the device did not flip and therefore did not work.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
This report is being submitted to provide additional information in d8/9, h3, h6: type of investigation, investigation findings, investigation conclusions, g3, and h10.Complaint allegation is confirmed.Visual inspection identified the retractable knife of the retractable cannulated knife, straight had chipped on one side of the knife.Functional testing revealed that the knife did not slide freely when the button was depressed and pushed forward.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion.